hepatotoxicity


Also found in: Thesaurus, Medical, Encyclopedia, Wikipedia.

hep·a·to·tox·ic·i·ty

 (hĕp′ə-tō-tŏk-sĭs′ĭ-tē, hĭ-păt′ō-)
n.
1. The quality or condition of being toxic or destructive to the liver.
2. The capacity of a substance to have damaging effects on the liver.

hep′a·to·tox′ic (-tŏk′sĭk) adj.
American Heritage® Dictionary of the English Language, Fifth Edition. Copyright © 2016 by Houghton Mifflin Harcourt Publishing Company. Published by Houghton Mifflin Harcourt Publishing Company. All rights reserved.

hepatotoxicity

(ˌhɛpətəʊtɒkˈsɪsɪtɪ)
n
(Medicine) the state or quality of being hepatoxic
Collins English Dictionary – Complete and Unabridged, 12th Edition 2014 © HarperCollins Publishers 1991, 1994, 1998, 2000, 2003, 2006, 2007, 2009, 2011, 2014
Translations

hep·a·to·tox·ic·i·ty

n. hepatotoxicidad, la tendencia de un fármaco o producto tóxico a dañar el hígado.
English-Spanish Medical Dictionary © Farlex 2012
References in periodicals archive ?
Hepatotoxicity with ductopenia and cholestasis has occurred in patients treated with TURALIO.
While receiving valproic acid, 5% to 10% of patients develop elevated ALT levels, but most are asymptomatic and resolve with time, even if the patient continues taking valproic acid.2 Valproic acid hepatotoxicity resulting in liver transplantation for a healthy patient is extremely rare (Table 3, (1) page 49).
We have started dosing patients with higher cell doses and there continues to be no evidence of hepatotoxicity or other dose limiting toxicities.
Risk of Serious Hepatotoxicity with Concomitant Use of Strong CYP3A Inducers: Severe hepatotoxicity occurred in 10 of 12 healthy subjects receiving a single dose of LORBRENA with multiple daily doses of rifampin, a strong CYP3A inducer.
Besides of its extensive use, many side effects has been reported including hepatotoxicity (George et al., 2016).
However, hepatotoxicity as a side effect is still a major concern.[10] Durate et al .
Cyclophosphamide (CP), as an alkylating mediator for chemotherapy and immunosuppressor, often has deleterious side effects, especially hepatotoxicity (1).
Hepatotoxicity is a major cause for drug withdrawal in clinical use.
DILI has a complex pathogenesis that can be summarized into direct hepatotoxicity and idiosyncratic hepatotoxicity reactions to drugs.
Special focus was also dedicated to in vitro models for drug hepatotoxicity.
In 2008, lumiracoxib was withdrawn from the market in several countries, mostly due to its potential to cause severe hepatic failure [6], which is classified as one type of hepatotoxicity.